Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


response to gastro-intestinal "cure"
Jan 15, 2007

Very interesting. As a biochemist specialised in the microbial interactions "microbial ecology", quite a lot is being studied concerning gas formation in the gut, the role that certain types of bacteria play in the GI-tract, what distrubances lead to, .... The use of pre/probiotics (probiotics: bacteria that have a beneficial effect on the composition of the GI bacterial flora, prebiotics: chemical compounds such as inuline that favor the growth of probiotic bacteria) can certainly help there, as is proven by several studies. As far as i know (i don't read medical articles that often) there have been no/few studies to determine the effect of HAART on the GI flora. It might be considered for further research, that side effects need not necessarily be interactions between patient/meds, but also between GI flora and meds. As quite a few meds are degraded by bacterial cytochromes and cometabolic processes, this is not far-fetched at all. I'm not on HAART now (CD4 at 560/26%, VL 4,4K) but my partner is on PEP since a condom rupture a week ago. I've been giving him a pre/probiotic commercially available mixture of lactic acid/bacillus thermophilus/... m.o.'s and so far the combivir + nelfinavir (notoriously known for GI trouble) have shown... no side effects at all. Dr's, if interested, let me know, i'd be happy to exchange thoughts on this.

Response from Dr. Henry

Your thoughts on the topic of HIV therapy and the gut/gut flora are interesting and appreciated.



Previous
Blood & Time
Next
spasms and jerking limbs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement